MAUDE Adverse Event Report: ZOLL CIRCULATION, INC. QUATTRO® INTRAVASCULAR HEAT EXCHANGE CATHETER KIT CUSTOM LUER APPLAUSE (HEPARIN); INTRAVASCULAR CORE TEMPERATURE REGULATION SYSTEM CATHETER

ZOLL CIRCULATION, INC. QUATTRO® INTRAVASCULAR HEAT EXCHANGE CATHETER KIT CUSTOM LUER APPLAUSE (HEPARIN); INTRAVASCULAR CORE TEMPERATURE REGULATION SYSTEM CATHETER
Model Number IC-4593
Medical Device Problem Codes Fluid/Blood Leak (1250); Material Integrity Problem (2978)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 11/20/2024
Type of Reportable Event Malfunction
Event or Problem Description
The quattro catheter (lot # unknown) was smoothly inserted into the patient's right femoral vein under fluoroscopy in the cath lab for ivtm therapy.During the maintenance phase of the treatment within 48 hours of keeping the patient normothermic at 36 °c, the thermogard hq console generated an air trap alarm.The customer noticed that the 500-ml saline bag was dry.The customer performed a catheter leak check, and there was no leakage seen from within the insertion site, and nothing was seen externally.When the customer proceeded to change to the second saline bag, they also replaced the thermogard hq console.Two hours after resuming the treatment, the second saline bag depleted from 500 ml to 50 ml.The customer noticed the saline bag depletion before the second thermogard hq console displayed any alarm.The customer removed the catheter and discontinued the ivtm therapy.The customer suspected 850 milliliters of saline infusion into the patient's bloodstream.The patient's status information was requested, but the customer did not provide a response.
 
Additional Manufacturer Narrative
Zoll has not yet received the catheter in complaint for investigation.A follow-up report will be filed if and when the product is returned and investigation has been completed.Administration of sterile cold saline i.V.Up to 1.5 l is one of the common methods of treatment at the hospitals and should not harm a patient.The fluid that ran into the patient's vasculature is an anticipated event.Based on available information, no patient effect was reported.The fluid that ran into the patient's vasculature is causally related to the device and procedure.

Brand Name
QUATTRO® INTRAVASCULAR HEAT EXCHANGE CATHETER KIT CUSTOM LUER APPLAUSE (HEPARIN)
Common Device Name
INTRAVASCULAR CORE TEMPERATURE REGULATION SYSTEM CATHETER
Manufacturer (Section D)
ZOLL CIRCULATION, INC.
2000 ringwood ave.
san jose CA 95131
Manufacturer (Section G)
ZOLL CIRCULATION, INC.
2000 ringwood ave.
san jose CA 95131
Manufacturer Contact
kim thoa sackrison
2000 ringwood ave.
san jose, CA 95131
4084192347
MDR Report Key20884009
Report Number3010617000-2024-00980
Device Sequence Number12930547
Product Code NCX
UDI-Device Identifier00849111075282
UDI-Public00849111075282
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K101987
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 12/09/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberIC-4593
Device Catalogue Number8700-0783-01
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/20/2024
Initial Report FDA Received Date12/09/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown